Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 110, NWS Raleigh, NC

June 26, 2015Johnston County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 26, 2015, 3:56 PM EDT for Johnston County, Wake County, North Carolina. It was in force for 49 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2015, 3:56 PM EDT (19:56 UTC)
Expired
Jun 26, 2015, 4:45 PM EDT
In force
49 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Johnston County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 11 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 4:00 PM EDTTSTM WND DMG6 S Garner, NCTREES DOWN ON MAL WEATHERS ROAD AND SILVER FARM ROAD. POOL ALSO UPROOTED AND BLOWN OVER. TIME ESTIMATED FROM REPORTS AND RADAR DATA THAT STRONGLY INDICATE A DOWNBURST.
Jun 26, 4:00 PM EDTTSTM WND DMG6 S Garner, NCTREES DOWN ON MAL WEATHERS ROAD AND SILVER FARM ROAD. POOL ALSO UPROOTED AND BLOWN OVER. TIME ESTIMATED FROM REPORTS...AND RADAR DATA THAT STRONGLY INDICATE A DOWNBURST.
Jun 26, 4:00 PM EDTHAIL 0.756 S Garner, NCDIME SIZE HAIL REPORTED 6 MILES SOUTH OF GARNER.
Jun 26, 4:06 PM EDTHAIL 0.756 S Garner, NCDIME SIZE HAIL REPORTED AT JORDAN RD AND BRACK PENNY RD.
Jun 26, 4:06 PM EDTHAIL 0.756 S Garner, NCDIME SIZE HAIL REPORTED AT JORDAN RD & BRACK PENNY RD.
Jun 26, 4:21 PM EDTHAIL 14 Wsw Clayton, NCREPORT OF 1 INCH HAIL 6 MILES SOUTHWEST OF CLAYTON AT I-40 AND NC-42.
Jun 26, 4:21 PM EDTHAIL 15 Wsw Clayton, NCREPORT OF 1 INCH HAIL 6 MILES SOUTHWEST OF CLAYTON AT I-40 AND NC-42.
Jun 26, 4:25 PM EDTHAIL 13 Ne Coats Crossroads, NCPENNY TO QUARTER SIZE HAIL REPORTED IN SOUTHERN CLAYTON.
Jun 26, 4:25 PM EDTHAIL 15 S Clayton, NCQUARTER SIZE HAIL REPORTED 5 MILES SOUTH OF CLAYTON.
Jun 26, 4:25 PM EDTHAIL 1Clayton, NCPUBLIC REPORT OF NICKEL TO QUARTER SIZE HAIL IN CLAYTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
392 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1497 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WUUS52 KRAH 261956
SVRRAH
NCC101-183-262045-
/O.NEW.KRAH.SV.W.0110.150626T1956Z-150626T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
356 PM EDT FRI JUN 26 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTH CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 445 PM EDT

* AT 356 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED NEAR GARNER...OR 14 MILES SOUTH
  OF RALEIGH...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SMITHFIELD...GARNER...CLAYTON...FOUR OAKS...LAKE BENSON...FLOWERS
  AND COATS CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3556 7873 3573 7865 3569 7821 3536 7846
TIME...MOT...LOC 1956Z 286DEG 20KT 3563 7859 

$$

ELLIS
2 follow-up statements
680 
WWUS52 KRAH 262031
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
431 PM EDT FRI JUN 26 2015

NCC183-262038-
/O.CAN.KRAH.SV.W.0110.000000T0000Z-150626T2045Z/
WAKE NC-
431 PM EDT FRI JUN 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WAKE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. OTHER 
STRONG THUNDERSTORMS ARE PRESENT OVER WAKE COUNTY SO CONTINUE TO 
MONITOR YOUR WEATHER RADIO FOR ADDITIONAL WARNINGS OR ADVISORIES.

LAT...LON 3536 7846 3553 7869 3571 7847 3571 7845
      3569 7821
TIME...MOT...LOC 2028Z 296DEG 14KT 3555 7850 

$$

NCC101-262045-
/O.CON.KRAH.SV.W.0110.000000T0000Z-150626T2045Z/
JOHNSTON NC-
431 PM EDT FRI JUN 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL JOHNSTON COUNTY...

AT 428 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF CLAYTON...OR 9
MILES WEST OF SMITHFIELD...MOVING SOUTHEAST AT 15 MPH.

IN ADDITION...AT 415 PM, QUARTER SIZE HAIL WAS REPORTED WEST 
CENTRAL JOHNSTON COUNTY WITH THIS STORM. 

LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...CLAYTON...FOUR OAKS...FLOWERS AND COATS CROSSROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE 
HAIL. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A 
STRONG BUILDING AND AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS 
IMMEDIATELY. ALSO, HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD.


&&

LAT...LON 3536 7846 3553 7869 3571 7847 3571 7845
      3569 7821
TIME...MOT...LOC 2028Z 296DEG 14KT 3555 7850 

$$

10
329 
WWUS52 KRAH 262045
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
445 PM EDT FRI JUN 26 2015

NCC101-262055-
/O.EXP.KRAH.SV.W.0110.000000T0000Z-150626T2045Z/
JOHNSTON NC-
445 PM EDT FRI JUN 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JOHNSTON COUNTY HAS
EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS AND IS MOVING OUT OF THE AREA. THEREFORE THE WARNING HAS BEEN 
ALLOWED TO EXPIRE. HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN 
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3536 7846 3553 7869 3571 7847 3571 7845
      3569 7821
TIME...MOT...LOC 2041Z 286DEG 20KT 3555 7850 

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:59 PM EDT, 57 minutes earlier.

Area forecast discussion, Jun 26, 2:59 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
259 PM EDT FRI JUN 26 2015

.SYNOPSIS...AN UPPER LEVEL TROUGH DIGGING SOUTHEAST INTO THE OHIO
VALLEY TODAY WILL DEEPEN ALONG THE EASTERN SEABOARD OVER THE WEEKEND.

&&

.NEAR TERM /TODAY AND TONIGHT/...
AS OF 300 PM FRIDAY...

THINGS HAVING A REALLY HARD TIME GETTING GOING THIS AFTERNOON AS
SUBSIDENCE BEHIND THIS MORNINGS WAVE OF CONVECTION ACROSS THE VA
BORDER IS DELAYING THE ONSET OF AFTERNOON SHOWERS AND THUNDERSTORMS.
CONVECTIVE ALLOWING MODELS ALREADY HEAD SHOWERS IN THE TRIAD BY 18Z
WHICH IS NOT CLOSE TO HAPPENING AT THIS POINT AND RAP MODEL
VORTICITY NOW SHOWS ANY SHORTWAVE ACTIVITY REMAINING NORTHEAST OF
THE AREA FOR THE MOST PART. LOOKING AT VARIOUS PARAMETERS ON THE SPC
MESOSCALE ANALYSIS THERE ARE STILL SEVERAL THINGS STILL GOING WELL
FOR THE CHANCES FOR CONVECTION THIS AFTERNOON INCLUDING INCREASING
SHEAR FROM THE NORTH...DECENT INSTABILITY...AND UPWARDS OF 2 INCHES
OF PRECIPITABLE WATER. THE PROBLEM WE MAY HAVE HOWEVER...IS GETTING
THINGS TO LINE UP. WHILE SHEAR IS BEST IN THE NORTH...DCAPE IS BEST
IN THE SOUTH. WHILE THE BEST VORTICITY WOULD BE IN THE
NORTHEAST...THE STRONGEST LAPSE RATES WILL BE IN THE SOUTHWEST. WITH
THE SHORTWAVE MOVING OFF TO THE NORTHEAST...ANY FOCUS FOR CONVECTION
WILL BE ALONG THE RESIDUAL FRONT AND A POTENTIAL DIFFERENTIAL
HEATING BOUNDARY. SURFACE OBS CURRENTLY SHOW 80S IN THE NORTHEAST
WITH LOW 90S ACROSS THE US 64 CORRIDOR BUT MID 90S ACROSS THE
SOUTHERN TIER OF COUNTIES.

HERE ARE THE TAKEAWAYS. FIRST...CONVECTION THIS AFTERNOON IS STILL
POSSIBLE AND SEVERE WEATHER IS ALSO POSSIBLE AS SUGGESTED BY THE SPC
SLIGHT RISK AREA. HOWEVER...COVERAGE AND STRENGTH OF STORMS SHOULD
NOT BE AS STRONG AS YESTERDAY. THE EVOLUTION OF THE CUMULUS FIELD ON
SATELLITE SUGGEST THAT THE FRONTAL BOUNDARY WILL BE THE MOST LIKELY
SPOT FOR CONVECTION THIS AFTERNOON WHICH IS ROUGHLY ALONG THE US 64
CORRIDOR. MAIN THREATS TODAY WILL BE FROM WIND AND POTENTIALLY SOME
HAIL AS A SECONDARY THREAT AS WELL AS FLOODING IN ANY SLOW MOVING OR
TRAINING CELLS. TIMING WILL BE LATER THIS AFTERNOON INTO THE EVENING.

FOR TONIGHT...ATTENTION WILL TURN TO THE WEST AND AN APPROACHING
COLD FRONTAL SYSTEM. AS THE SYSTEM MOVES CLOSER TO THE AREA...A PRE-
FRONTAL TROUGH WILL FIRST MOVE THROUGH THE AREA DURING THE OVERNIGHT
AREAS FROM SOUTHWEST TO NORTHEAST. THIS COULD BRING A ROUND OF
CONVECTION INTO THE TRIAD AROUND 6Z AND PUSHING THROUGH THE
NORTHEASTERN PART OF THE CWA BY 9Z. AFTER THIS MOVES
THROUGH...EXPECT A LULL IN PRECIPITATION THROUGH SUNRISE. LOWS
MAINLY IN THE LOWER 70S WITH SOME FOG/STRATUS POSSIBLE BEFORE
DAYBREAK.

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
AS OF 300 PM FRIDAY...

CENTRAL NC IS UNDER A SLIGHT RISK FOR SEVERE WEATHER ON SATURDAY AS
AN UPPER LEVEL TROUGH BEGINS TO DIG INTO THE SOUTHEAST AND A SURFACE
LOW AMPLIFIES OVER THE OHIO VALLEY. THE ATTENDANT COLD FRONT IS
PROGGED TO SWING THROUGH THE CWA ON SATURDAY EVENING. PRIOR TO THAT
HAPPENING...DIURNAL DESTABILIZATION AND INCREASING MOISTURE
TRANSPORT WILL HELP CONVECTION TO BEGIN DEVELOPING ACROSS THE CWA BY
EARLY AFTERNOON. WHAT WILL START AS SCATTERED SHOWERS AND
THUNDERSTORMS WILL GRADUALLY BECOME MORE ORGANIZED INTO CLUSTERS AND
SMALL LINE SEGMENTS WHICH WILL BEGIN TO MOVE EAST AS FORCING FROM
THE FRONT GETS CLOSER. BY EVENING...THE MAIN COLD FRONT WILL BEGIN
TO MOVE THROUGH THE AREA SUPPORTING A QUASI-LINEAR CONVECTIVE SYSTEM
THAT WILL BE CAPABLE OF PRODUCING SEVERE WEATHER...MOST LIKELY IN
THE FORM OF DAMAGING WINDS ALONG BOWING SEGMENTS OF THE LINE.
CONVECTIVE ALLOWING MODELS HAVE BEEN CONSISTENTLY SHOWING A SIMILAR
EVOLUTION OF THE CONVECTION AND THIS IS SUPPORTED BY THE LARGER
SCALE MODELS SO CONFIDENCE IS FAIRLY HIGH AT THIS TIME. IN ADDITION
TO DAMAGING WINDS...SECONDARY THREATS WILL BE FROM LARGE HAIL AND
POTENTIALLY A BRIEF TORNADO...MOST LIKELY ALONG THE LINE OF
CONVECTION. THE SYSTEM WILL MOVE THROUGH FAIRLY QUICKLY SO FLOODING
DOES NOT LOOK PARTICULARLY LIKELY BUT URBAN AREAS AND PLACES WHERE
ANTECEDENT CONDITIONS ARE FAIRLY WET COULD BECOME SUBJECT TO
FLOODING.

TIMING OF THE SYSTEM SHOULD HAVE CONVECTION STARTING ACROSS THE CWA
AROUND 18Z...WITH THE MAIN FRONTAL BOUNDARY MOVING THROUGH THE TRIAD
AROUND 00Z ON SUNDAY WITH THE TRIANGLE AFFECTED JUST BEFORE MIDNIGHT
AND OUT OF THE EASTERN PORTION OF THE AREA BY 6Z ON SUNDAY. WITH
MORE CLOUD COVER BY AFTERNOON...HIGHS ON SATURDAY WILL ONLY GET INTO
THE MID 80S ACROSS THE NORTH TO NEAR 90 IN THE SOUTH. LOWS ON SUNDAY
MORNING WILL BE DEPENDENT UPON THE TIMING OF THE FRONT WITH THE
TRIAD MOST LIKELY IN THE LOWER 60S TO LOWER 70S IN THE EAST.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 1240 PM FRIDAY...

A LINGERING SHOWER IS POSSIBLE IN THE FAR SOUTHEASTERN CWFA SUNDAY
MORNING...OTHERWISE COOLER AND DRIER AIR WILL FILTER IN RAPIDLY
BEHIND THE FRONT. HIGHS WILL TOP OUT MOSTLY IN THE MID 80S...A
COUPLE OF DEGREES BELOW NORMAL. AN UPPER TROF IN THE WAKE OF THIS
SYSTEM WILL SETTLE OVER THE EASTERN CONUS AND PERSIST FOR THE
REMAINDER OF THE WEEK.

MONDAY LOOKS DRY AND SEASONABLE...WITH LEE SURFACE TROF SETTING UP
THE PREDOMINANTLY WESTERLY FLOW. HIGHS WILL BEGIN THE INEVITABLE
CREEP UPWARDS...REACHING THE MID TO UPPER 80S AFTER MORNING LOWS
FROM 60 TO 65. WARMING CONTINUES TUESDAY WITH HIGHS IN THE UPPER 80S
TO LOWER 90S...AND THE SURFACE REFLECTION OF AN INITIAL SHORT WAVE
DIGGING INTO THE UPPER TROF WILL MOVE ACROSS THE AREA TUESDAY NIGHT.
MOISTURE WILL BE LIMITED...BUT INSTABILITY WILL BE SUFFICIENT FOR AT
LEAST WIDELY SCATTERED CONVECTION INTO THE EVENING.

A SECOND FRONT NUDGES SOUTH AND STALLS IN THE VICINITY OF THE
CAROLINAS ON WEDNESDAY...WITH A SERIES OF DISTURBANCES IN THE
NORTHWEST FLOW PROVIDING US WITH A HIGH CONFIDENCE IN THE OCCURRENCE
OF CONVECTION...BUT LOW CONFIDENCE IN THE TIMING OTHER THAN COVERAGE
WHICH WILL BE MAXIMIZED DURING FAVORABLE DIURNAL HEATING. HIGHS
WEDNESDAY THROUGH FRIDAY WILL PROBABLY BE A SHADE WARMER THAN
NORMAL...UPPER 80S NORTH TO LOW 90S ACROSS THE SOUTHERN TIER.
MORNING LOWS WILL BE WITHIN A DEGREE OR TWO OF 70.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 200 PM FRIDAY

24 HOUR TAF PERIOD: VFR CONDITIONS ACROSS THE AREA AS EARLIER SHOWER
ACTIVITY HAS DISSIPATED AND LEFT SOME SUBSIDENCE IN ITS WAKE. AS A
RESULT...CONVECTION HAS BEEN A LITTLE SLOW TO GET GOING THIS
AFTERNOON. NOT SURE IF RECOVERY WILL BEGIN EARLY ENOUGH TO THREATEN
THE TRIAD AS THE NEXT WAVE MOVES THROUGH SO HAVE TAKEN THUNDER OUT
OF THE TAFS THERE FOR THIS AFTERNOON BUT KEPT IT IN AT KRDU AND KRWI
AS WE WILL CONTINUE TO DESTABILIZE THIS AFTERNOON AND SHOULD REALIZE
CONVECTION A BIT LATER. PARAMETERS ARE STILL GOOD FOR SEVERE WX SO
THERE IS A RISK FOR SOME STRONG WIND GUSTS IN THE VICINITY OF
SHOWERS AND THUNDERSTORMS. OTHERWISE WINDS WILL BE LIGHT AND
VARIABLE STRATOCUMULUS ACROSS THE AREA.

OVERNIGHT TONIGHT A FIRST WAVE AHEAD OF AN APPROACHING COLD FRONT
WILL MOVE THROUGH DURING THE EARLY MORNING HOURS...BRINING A CHANCE
FOR SHOWERS AND THUNDERSTORMS TO ALL SITES BEFORE MOVING NORTHEAST
OUT OF THE AREA. A BREAK IN PRECIPITATION NEAR SUNRISE WILL GIVE WAY
TO MUCH BETTER CHANCES FOR SHOWERS...THUNDERSTORMS...A GOOD CHANCE
OF SEVERE WEATHER SATURDAY AFTERNOON IN THE WEST THROUGH THE EARLY
MORNING HOURS ON SUNDAY IN THE EAST.

LONG TERM: CONDITIONS SHOULD RETURN TO VFR ON SUNDAY WITH THE FIRST
HALF OF THE WORK WEEK LOOKING VERY NICE WITH A MORE UNSETTLED
PATTERN RETURN FOR THE SECOND HALF OF THE WEEK.

&&

.CLIMATE...

          REC
DAY       MAX    YR
RDU RECORDS
06/26     102   1952
GSO RECORDS
06/26     102   1914
FAY RECORDS
06/26     101   1951

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...NP
NEAR TERM...ELLIS
SHORT TERM...ELLIS
LONG TERM...MLM
AVIATION...ELLIS
CLIMATE...BLAES
Hazardous weather outlook, Jun 26, 3:34 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
334 PM EDT FRI JUN 26 2015

NCZ007>011-021>028-038>043-073>078-083>086-088-089-271945-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
334 PM EDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ABOVE NORMAL HEAT AND HUMIDITY WILL CONTINUE TODAY. STRONG
THUNDERSTORMS WILL AGAIN BE POSSIBLE...MAINLY DURING THE
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY
AFTERNOON AHEAD OF A COLD FRONT. LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 26, 3:13 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
313 PM EDT FRI JUN 26 2015

NCZ021-022-262015-
GUILFORD NC-FORSYTH NC-
313 PM EDT FRI JUN 26 2015

...THUNDERSTORMS DEVELOPING OVER THE WESTERN TRIAD AREA WILL AFFECT
FORSYTH AND WESTERN GUILFORD COUNTIES THROUGH 430 PM EDT...

AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS DEVELOPING AROUND WINSTON-SALEM...AND MOVING EAST AT
25 MPH. THESE STORMS ARE EXPECTED TO STRENGTHEN...AND WIND GUSTS UP
TO 40 MPH ALONG WITH DANGEROUS LIGHTNING ARE EXPECTED ALONG WITH
BRIEF HEAVY SHOWERS.

THOSE ENGAGED IN OUTDOOR ACTIVITIES SHOULD BE ALERT FOR THEIR
APPROACH AND BE PREPARED TO SEEK SHELTER.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...KERNERSVILLE...CLEMMONS...
HUNTSVILLE...LEWISVILLE...SUMMERFIELD...STOKESDALE AND WALKERTOWN.

LAT...LON 3611 8051 3612 8046 3614 8044 3621 8045
      3622 8043 3624 8045 3626 8045 3625 7982
      3600 7983 3604 8044 3606 8046 3605 8050
      3608 8052
TIME...MOT...LOC 1908Z 276DEG 30KT 3616 8033

13

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:14 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Orange, Wake61 min
Jun 25, 8:57 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Wake63 min
Jun 25, 9:52 PM EDTSpecial Weather StatementRAHJohnston68 min
Jun 25, 9:59 PM EDTSpecial Weather StatementRAHHarnett61 min
Jun 25, 10:12 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett48 min
Jun 25, 10:53 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett52 min
Jun 25, 11:46 PM EDTSpecial Weather StatementRAHVance44 min
Jun 26, 1:16 AM EDTSpecial Weather StatementRAHWarren59 min
Jun 26, 1:31 AM EDTSevere Thunderstorm WarningRAHHalifax, Warren59 min
Jun 26, 2:32 AM EDTSpecial Weather StatementRAHFranklin58 min
Jun 26, 2:33 AM EDTSpecial Weather StatementRAHHalifax42 min
Jun 26, 3:13 AM EDTSpecial Weather StatementRAHFranklin, Halifax92 min
Jun 26, 3:13 PM EDTSpecial Weather StatementRAHForsyth62 min
Jun 26, 3:53 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke52 min
Jun 26, 4:06 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph39 min
Jun 26, 4:38 PM EDTSpecial Weather StatementRAHAlamance67 min
Jun 26, 4:40 PM EDTSpecial Weather StatementRAHWake65 min
Jun 26, 4:45 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Randolph60 min
Jun 26, 4:48 PM EDTSpecial Weather StatementRAHJohnston57 min
Jun 26, 4:53 PM EDTSpecial Weather StatementRAHCumberland, Harnett52 min
Jun 26, 4:59 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Randolph25 min
Jun 26, 5:02 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett43 min
Jun 26, 5:35 PM EDTSpecial Weather StatementRAHWayne55 min
Jun 26, 5:39 PM EDTSpecial Weather StatementRAHChatham51 min
Jun 26, 5:44 PM EDTSevere Thunderstorm WarningRAHMoore29 min
Jun 26, 5:50 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Johnston, Sampson55 min
Jun 26, 5:55 PM EDTSevere Thunderstorm WarningRAHChatham, Randolph35 min
Jun 26, 6:08 PM EDTSpecial Weather StatementRAHWake67 min
Jun 26, 6:20 PM EDTSpecial Weather StatementRAHJohnston55 min
Jun 26, 6:50 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Lee, Moore55 min
Jun 26, 7:29 PM EDTSpecial Weather StatementRAHDavidson61 min
Jun 26, 7:43 PM EDTSpecial Weather StatementRAHWayne17 min
Jun 26, 7:45 PM EDTSpecial Weather StatementRAHHoke60 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.